Alert archive / New York / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 178, NWS Albany, NY

August 25, 2007Schenectady County, New York

NWS Albany, NY issued this severe thunderstorm warning at Aug 25, 2007, 8:54 PM EDT for Schenectady County, New York. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 25, 2007, 8:54 PM EDT (00:54 UTC)
Expired
Aug 25, 2007, 9:49 PM EDT
In force
55 min
Issued by
NWS Albany, NY
Area
Counties, with a storm outline in the text

County Schenectady County, NY

The radar

The Albany radar (KENX), 25 km from the middle of the area, began a volume at 00:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 25, 1:58 PM EDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Albany, NY (KALY), launched 00:00Z, 0.9 hours before the alert went out and 25 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 00:00Z on 2007-08-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3864 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 00:00Z on 2007-08-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 260 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3864 J/kg
Mixed-layer CIN
-29 J/kg
Mixed-layer LCL
1112 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
260 m²/s²
0-3 km storm-relative helicity
302 m²/s²
Significant tornado parameter
3.6
Supercell composite
21.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KALY 260054
SVRALY
NYC093-260215-
/O.NEW.KALY.SV.W.0178.070826T0054Z-070826T0215Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBANY NY
854 PM EDT SAT AUG 25 2007

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SCHENECTADY COUNTY IN EAST CENTRAL NEW YORK...

* UNTIL 1015 PM EDT

* AT 850 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR DELANSON...OR ABOUT 11
  MILES NORTHEAST OF COBLESKILL...AND MOVING EAST AT 35 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  DUANESBURG BY 900 PM EDT...
  6 MILES SOUTH OF ROTTERDAM JUNCTION BY 910 PM EDT...
  ROTTERDAM AND SCOTIA BY 915 PM EDT...
  SCHENECTADY...NISKAYUNA AND EAST GLENVILLE BY 920 PM EDT...

PLEASE REPORT HAIL SIZE... DAMAGING WINDS AND REPORTS OF TREES DOWN
TO THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV.

LAT...LON 4282 7425 4271 7426 4275 7401 4278 7388
      4288 7392 4292 7403

$$

JPV
1 follow-up statement
000 
WWUS51 KALY 260149
SVSALY

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
949 PM EDT SAT AUG 25 2007

NYC093-260159-
/O.CAN.KALY.SV.W.0178.000000T0000Z-070826T0215Z/
SCHENECTADY NY-
949 PM EDT SAT AUG 25 2007

...THE SEVERE THUNDERSTORM WARNING FOR SCHENECTADY COUNTY IS
CANCELLED...

THE THUNDERSTORMS THAT PROMPTED THE WARNING HAVE MOVED OUT OF THE 
AREA.

LAT...LON 4282 7425 4271 7426 4275 7401 4278 7388
      4288 7392 4292 7403

$$

JPV

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 25, 7:50 PM EDT, 1 hour 4 minutes earlier.

Area forecast discussion, Aug 25, 7:50 PM EDT, 1 hour 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
750 PM EDT SAT AUG 25 2007

.SYNOPSIS...
SCATTERED SHOWERS AND THUNDERSTORMS ACROSS THE REGION LATE TONIGHT
WILL GRADUALLY TAPER OFF AS A COLD FRONT WILL PASSES THROUGH THE
AREA BY EARLY SUNDAY MORNING. THE AIR MASS BEHIND THE COLD FRONT
WILL BE LESS HUMID AND NOT AS WARM AS THE ONE OVER THE REGION ON
SATURDAY...BUT TEMPERATURES ON SUNDAY INTO EARLY NEXT WEEK WILL
REMAIN ABOVE NORMAL.

&&

.NEAR TERM /UNTIL MIDNIGHT/...
SEVERE THREAT APPEARS TO HAVE ENDED WITH TSTMS WEAKENING AND NO NEW
WARNING OR REPORTS OF SEVERE WEATHER SINCE 900 PM.

&&

.SHORT TERM /MIDNIGHT THROUGH TUESDAY/...
THE COLD FRONT IS FORECAST TO SLOW ITS SOUTHWARD PROGRESS AND BECOME
SOMEWHAT DIFFUSE ON SUNDAY...BUT LATEST MODEL RUNDS INDICATE ONLY
ABOUT THE SOUTHERN THIRD OF THE FORECAST AREA HAVE A CHANCE FOR ANY
SHOWERS/TSTMS ON SUNDAY...WITH THE REST OF THE AREA DRY.

ALTHOUGH THE AIRMASS BEHIND THIS FRONT WILL BE LESS HUMID AND COOLER
THAN THE AIRMASS TODAY...TEMPS WILL REMAIN ABOVE NORMAL IN THE NEW
AIR MASS THROUGH TUESDAY AS IT SLOWLY BUILDS INTO THE REGION. THE
LARGE HIGH PRESSURE SYSTEM WILL ALSO PRODUCE MAINLY CLEAR TO PARTLY
CLOUDY SKIES SUNDAY NIGHT THROUGH TUESDAY WITH NO PCPN.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
RESPITE FROM THE HUMIDITY WILL BE SHORT AS MORE HUMID AIR WILL BEGIN
TO RETURN TUESDAY NIGHT AND WILL REMAIN IN PLACE UNTIL ANOTHER MORE
SIGNIFICANT COLD FRONT MOVES THROUGH LATER IN THE WEEK (MOST LIKELY
LATE WEDNESDAY NIGHT OR THURSDAY).

HIGHS WEDNESDAY WILL REMAIN ABOVE NORMAL...WITHA RETURN TO
SEASONABLE TEMPS THUSDAY AS THE COLD FRON SLOWLY EXITS THE
REGION...AND NORMAL OR SLIGHTLY BELOW TEMPS FRIDAY AND SATURDAY.

CHANCE POPS IN THE FORECAST WEDNESDAY THROUGH THURSDAY NIGHT
ASSOCIATED WITH THE COLD FRONTAL PASSAGE. MOST GUIDANCE SUGGESTS
THAT FROM WILL CLEAR THE REGION EARLY THURSDAY WITH MAINLY DRY
WEATHER AFTER THAT. HOWEVER...SOME PREVIOUS MODEL RUNS SUGGESTED
THIS COLD FRONT COULD SLOW DOWN FOR A TIME...SO HAVE HAVE LEFT LOW
CHANCE POPS IN THE FORECAST INTO THURSDAY NIGHT.

&&

.AVIATION /02Z SATURDAY THROUGH WEDNESDAY/...HAVE KEPT THE CHANCE OF
TSTMS IN THE FORECAST FOR KALB UNTIL AROUND MIDNIGHT...OTHERWISE
CONVECTIVE ACTIVITY APPEARS TO HAVE SUBSIDED AT KGFL AND KPOU. LATER
TONIGHT...AS THE COLD FRONT GRADUALLY SLIDES SOUTHWARD THROUGH THE
REGION...SHOWERS AND STORMS SHOULD END BUT STILL A GOOD DEAL OF MID
LEVEL CLOUDS WILL BE AROUND...SO WIDESPREAD RADIATION FOG IS NOT
ANTICIPATED. HOWEVER...WITH LOW LEVEL MOISTURE IN PLACE THERE WILL
LIKELY BE AT LEAST MVFR VSBY RESTRICTIONS IN BR/HZ...WITH IFR
POSSIBLE... ESPECIALLY AT KGFL/KPOU. RESTRICTED VSBYS WILL END
BETWEEN 12Z AND 14Z SUNDAY MORNING. WINDS WILL TURN NORTHWEST SUNDAY
MORNING... ESPECIALLY ONCE MIXING COMMENCES WITH VFR CONDITIONS
RETURNING. THERE COULD BE A ROGUE SHOWER AT KPOU SUNDAY MORNING INTO
EARLY AFTERNOON.

SUN...VFR...ISOLD SHRA/TSRA SOUTH OF KALB.
MON...VFR...NO SIG WX.
TUE...VFR...NO SIG WX.
WED...VFR/MVFR...ISOLATED AFTN SHRA/TSRA.

&&

.FIRE WEATHER...
VERY WARM AND HUMID CONDITIONS WILL PREVAIL IN ADVANCE OF A COLD
FRONT THROUGH TONIGHT. THIS FRONT WILL PROVIDE SCATTERED SHOWERS AND
THUNDERSTORMS WITH SOME HEAVY RAINFALL POSSIBLE FROM LATE THIS
AFTERNOON INTO THE OVERNIGHT HOURS. SOUTH TO SOUTHWEST WINDS OF 10
TO 15 MPH WITH GUSTS TO 20 MPH LATE THIS AFTERNOON...WILL SHIFT TO
THE NORTHWEST BEHIND THE FRONT BY SUNDAY MORNING AND DECREASE TO
AROUND 5 TO 10 MPH. RELATIVE HUMIDITY VALUES WILL RECOVER TO NEAR
100 PERCENT OVERNIGHT. SLIGHTLY LESS HUMID AIR WILL MOVE IN FOR
SUNDAY...WITH NORTHWEST WINDS AROUND 5 TO 10 MPH. MINIMUM RELATIVE
HUMIDITIES WILL RANGE FROM MAINLY 50 TO 60 PERCENT. THERE WILL BE A
CHANCE OF SHOWERS AND THUNDERSTORMS ACROSS SOUTHERN AREAS...AS THE
AFOREMENTIONED COLD FRONT SLOWS ITS PROGRESS.

&&

.HYDROLOGY...
NO WIDESPREAD HYDRO PROBLEMS ANTICIPATED OVER THE NEXT SEVERAL DAYS.
RIVER FLOWS CONTINUE TO RUN BELOW NORMAL FOR THIS TIME OF YEAR. A
VERY WARM AND HUMID AIR MASS WILL PERSIST THROUGH TONIGHT...WITH
ONLY A SLIGHT DECREASE IN HUMIDITY LEVELS ON SUNDAY. IN ADVANCE OF
AND ALONG A COLD FRONT THAT WILL GRADUALLY MOVE SOUTHEAST THROUGH
THE AREA...SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO
DEVELOP ACROSS THE ADIRONDACKS AND MOHAWK VALLEY LATER THIS
AFTERNOON...AND EVENTUALLY MOVE INTO THE CAPITAL DISTRICT AND AREAS
SOUTH AND EAST THIS EVENING INTO THE OVERNIGHT HOURS.

BASIN AVERAGE RAINFALL AMOUNTS WILL BE RATHER LIGHT WITH GENERALLY
LESS THAN ONE QUARTER INCH...WITH LITTLE RIVER RESPONSE.
HOWEVER...WITH MOIST AIR MASS IN PLACE HEAVY DOWNPOURS WILL BE
POSSIBLE WITH LOCALIZED RAINFALL AMOUNTS OF 1 TO 2 INCHES...WHICH
MAY LEAD TO SOME MINOR FLOODING OF URBAN AND POOR DRAINAGE
LOCATIONS. SHARP RISES COULD OCCUR ON STREAMS IN THE IMMEDIATE AREA
OF ANY HEAVY RAIN. LARGER STREAMS AND RIVERS WILL ONLY SHOW SLIGHT
INCREASES IN FLOW AND MOST OF THE RAIN WILL SOAK INTO THE GROUND.
THE COLD FRONT WILL SLOW ITS SOUTHWARD PROGRESS BUT WEAKEN ON
SUNDAY. SO THERE WILL BE A LOW CHANCE OF SHOWERS AND THUNDERSTORMS
SOUTH OF ALBANY...WITH GENERALLY LIGHT BASIN AVERAGE RAINFALL
AMOUNTS.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
MA...NONE.
VT...NONE.

&&
Hazardous weather outlook, Aug 25, 2:10 PM EDT, 6 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
210 PM EDT SAT AUG 25 2007

NYZ032-033-038>043-047>054-082>084-VTZ013>015-261100-
NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-SOUTHERN FULTON-
MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-NORTHERN WASHINGTON-
SCHOHARIE-WESTERN SCHENECTADY-EASTERN SCHENECTADY-SOUTHERN SARATOGA-
WESTERN ALBANY-EASTERN ALBANY-WESTERN RENSSELAER-EASTERN RENSSELAER-
NORTHERN FULTON-SOUTHEAST WARREN-SOUTHERN WASHINGTON-BENNINGTON-
WESTERN WINDHAM-EASTERN WINDHAM-
210 PM EDT SAT AUG 25 2007

...SEVERE THUNDERSTORM WATCH 650 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN ADIRONDACKS...
THE MOHAWK AND SCHOHARIE VALLEYS...THE LAKE GEORGE SARATOGA
REGION...THE CAPITAL DISTRICT...AND SOUTHERN VERMONT.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP MID OR LATE THIS
AFTERNOON. THEY WILL BECOME MORE NUMEROUS BY EVENING AS A COLD
FRONT APPROACHES THE REGION. SOME OF THESE STORMS MAY BE SEVERE
WITH DAMAGING WINDS THE PRIMARY THREAT. TORRENTIAL DOWNPOURS MAY
CAUSE FLOODING OF ROADS...UNDERPASSES...AND PARKING AREAS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED FOR THE FOLLOWING COUNTIES. IN
EAST CENTRAL NEW YORK...ALBANY...HERKIMER...SARATOGA...WARREN...
FULTON...MONTGOMERY...SCHENECTADY...WASHINGTON...HAMILTON...
RENSSELAER AND SCHOHARIE. IN SOUTHERN VERMONT...BENNINGTON AND
WINDHAM.

CTZ001-013-MAZ001-025-NYZ058>061-063>066-261100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA-
EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS-
EASTERN DUTCHESS-
210 PM EDT SAT AUG 25 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EASTERN CATSKILLS...THE
MID HUDSON VALLEY...BERKSHIRE COUNTY AND LITCHFIELD COUNTY.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP LATE THIS
AFTERNOON AND THIS EVENING. SOME OF THESE STORMS MAY BE SEVERE
WITH DAMAGING WINDS THE PRIMARY THREAT. TORRENTIAL DOWNPOURS MAY
CAUSE FLOODING OF ROADS...UNDERPASSES...AND PARKING AREAS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE IS A CHANCE THUNDERSTORMS MAY PERSIST THROUGH SUNDAY. THEY
ARE NOT EXPECTED TO BE SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

In the hours before

Local storm report, Aug 25, 7:34 PM EDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
734 PM EDT SAT AUG 25 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0720 PM     TSTM WND DMG     CANAJOHARIE             42.90N 74.57W
08/25/2007                   MONTGOMERY         NY   LAW ENFORCEMENT

            TREES DOWN.

0720 PM     TSTM WND DMG     AMES                    42.84N 74.60W
08/25/2007                   MONTGOMERY         NY   LAW ENFORCEMENT

            TREES DOWN.

0710 PM     TSTM WND DMG     JEFFERSON               42.48N 74.61W
08/25/2007                   SCHOHARIE          NY   LAW ENFORCEMENT

            TREES AND WIRES DOWN.

0710 PM     TSTM WND DMG     CHARLOTTEVILLE          42.55N 74.67W
08/25/2007                   SCHOHARIE          NY   LAW ENFORCEMENT

            TREES AND WIRES DOWN.

&&

FRUGIS
Local storm report, Aug 25, 7:47 PM EDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
747 PM EDT SAT AUG 25 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0740 PM     TSTM WND DMG     SAVOY                   42.57N 73.02W
08/25/2007                   BERKSHIRE          MA   TRAINED SPOTTER

            LARGE TREES DOWN.

&&

FRUGIS
Local storm report, Aug 25, 8:13 PM EDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
813 PM EDT SAT AUG 25 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0755 PM     TSTM WND DMG     SCHENECTADY             42.80N 73.93W
08/25/2007                   SCHENECTADY        NY   LAW ENFORCEMENT

            TREES DOWN.

&&

FRUGIS
Local storm report, Aug 25, 8:32 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
832 PM EDT SAT AUG 25 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0750 PM     TSTM WND DMG     GALWAY                  43.02N 74.03W
08/25/2007                   SARATOGA           NY   LAW ENFORCEMENT

            WIDESPREAD TREE DAMAGE COUNTYWIDE 750 PM THROUGH 820 PM

&&

FRUGIS
Local storm report, Aug 25, 8:45 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
845 PM EDT SAT AUG 25 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0835 PM     TSTM WND DMG     CAMBRIDGE               43.03N 73.38W
08/25/2007                   WASHINGTON         NY   LAW ENFORCEMENT

            TREES AND WIRES DOWN.

&&

FRUGIS
Local storm report, Aug 25, 8:50 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
850 PM EDT SAT AUG 25 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0830 PM     TSTM WND DMG     SCHAGHTICOKE            42.90N 73.59W
08/25/2007                   RENSSELAER         NY   LAW ENFORCEMENT

            TREES DOWN

&&

FRUGIS

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 25, 8:11 PM EDTSevere Thunderstorm WarningALYRensselaer79 min
Aug 25, 8:20 PM EDTSevere Thunderstorm WarningALYWashington70 min
Aug 25, 8:32 PM EDTSevere Thunderstorm WarningALYSchoharie58 min
Aug 25, 8:36 PM EDTSevere Thunderstorm WarningALYMontgomery69 min

Nearby

Severe Thunderstorm Warnings in New York, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.